Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 30, NWS Tulsa, OK

September 3, 202113 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Sep 3, 2021, 2:50 AM CDT for 13 counties in Oklahoma. It took effect at Sep 3, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2021, 2:50 AM CDT (07:50 UTC)
In effect from
Sep 3, 2021, 12:00 PM CDT
Expired
Sep 3, 2021, 6:45 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS74 KTSA 030750
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
250 AM CDT Fri Sep 3 2021

OKZ055>057-060>062-064>067-070-071-073-031600-
/O.NEW.KTSA.HT.Y.0030.210903T1700Z-210904T0000Z/
Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Bartlesville, Nowata, Vinita, Tulsa, 
Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
250 AM CDT Fri Sep 3 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values of 105 to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
961 
WWUS74 KTSA 031556
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1056 AM CDT Fri Sep 3 2021

OKZ055>057-060>062-064>067-070-071-073-040000-
/O.CON.KTSA.HT.Y.0030.210903T1700Z-210904T0000Z/
Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Bartlesville, Nowata, Vinita, Tulsa, 
Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
1056 AM CDT Fri Sep 3 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values of 105 to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
055 
WWUS74 KTSA 032345
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
645 PM CDT Fri Sep 3 2021

OKZ055>057-060>062-064>067-070-071-073-040045-
/O.CAN.KTSA.HT.Y.0030.000000T0000Z-210904T0000Z/
Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Bartlesville, Nowata, Vinita, Tulsa, 
Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
645 PM CDT Fri Sep 3 2021

...HEAT ADVISORY IS CANCELLED...

Heat index values have dropped below the advisory level
this evening. Therefore...the heat advisory has been cancelled. 


$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Sep 3, 12:07 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 3, 12:07 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1207 AM CDT Fri Sep 3 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions expected through the night, with ongoing activity
across Kansas likely remaining north of the region. Addtional
shower/thunderstorm activity will be possible by late afternoon
or early evening, primarily near the Kanasas/Oklahoma border.
Will include a PROB30 group for KBVO late in the TAF period.

&&

.PREV DISCUSSION... /Issued 856 PM CDT Thu Sep 2 2021/

DISCUSSION...
The isolated showers and storms that developed this
afternoon across southeast Oklahoma into west-central
Arkansas have dissipated. Have removed the pops from
the forecast for this evening. Otherwise, the forecast
for tonight is on track.

PREV DISCUSSION... /Issued 555 PM CDT Thu Sep 2 2021/

DISCUSSION...

The 00Z TAF forecast discussion follows...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail at all sites. Chances of impactful
showers or storms are too low to mention at this time.

Lacy

PREV DISCUSSION... /Issued 220 PM CDT Thu Sep 2 2021/

DISCUSSION...
Another hot and humid day is well underway this afternoon across
the area with heat index values near 105 degrees expected into the
early evening hours in some areas. A Heat Advisory remains in
effect for these parts of eastern Oklahoma until 7PM this
evening. A few pop up showers/thunderstorms remain possible this
afternoon, mainly across southeast Oklahoma and western Arkansas.
These will remain very isolated but brief downpours and locally
strong wind gusts are possible with any storms that form. Friday
will be another hot day underneath the upper level ridge as highs
again soar into the upper 90s for most of the area. The ridge will
begin to get squashed a little tomorrow in response to an upper
wave moving across the Northern Plains throughout the day. This
will aid in advancing a surface front toward the northern part of
the forecast area tomorrow afternoon before it stalls north of the
OK/KS border Friday evening. Scattered shower and thunderstorms
chances will exist near this boundary tomorrow afternoon through
Saturday morning, with the best chances being across far northeast
Oklahoma. The front will remain mostly north of the CWA through
Saturday afternoon, meaning highs on Saturday will once again be
in the mid to upper 90s, except possibly across far northeast
Oklahoma where more cloud cover and rain chances will remained
confined to.

By Saturday late afternoon and evening, the front should begin a
more southward push into the region bringing the best chances for
widespread showers and thunderstorms. The best chances will be
during the overnight hours Saturday and into the Sunday morning.
The front will slowly push into southeast Oklahoma during the day
Sunday before exiting the area by Monday morning taking the rain
chances with it. Temperatures behind the front on Sunday should
dip down below normal before quickly rebounding to near and above
normal early next week. Another front could effect the area toward
the middle of next week that could drop temperatures back down to
near normal values. Precip chances appear limited with this
frontal passage however. Trends continue to indicate though that
the western CONUS ridge will try to work back into the area late
next week which would mean a return to above normal temps and
mostly dry conditions late next week.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  78  99  78 / MMM   0  10  10
FSM   94  72  98  75 / MMM   0   0   0
MLC   96  74  96  74 / MMM   0   0   0
BVO   97  72  96  74 / MMM  10  20  30
FYV   91  66  92  71 / MMM   0   0  10
BYV   89  67  92  72 / MMM   0   0  10
MKO   93  72  94  73 / MMM   0   0  10
MIO   92  72  94  74 / MMM   0  10  20
F10   97  72  97  73 / MMM   0  10   0
HHW   95  74  95  74 / MMM   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Sep 2, 9:03 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
903 PM CDT Thu Sep 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
903 PM CDT Thu Sep 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Thunderstorm Potential...
Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Hot and humid conditions will continue on Friday with
afternoon heat index values around 105 degrees. Thunderstorm
chances spread into areas near the Oklahoma Kansas
border Friday night and slowly spread southward Saturday
into Sunday. A few strong storms and locally heavy rainfall
will be possible Saturday evening through the overnight
hours. Temperatures will cool to nearer early September
normals once the cold front passes.

weather.gov/tulsa contains additional information.

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.